MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC T-HANDLE W/QUICK-COUPL; MISC ORTHO SURGICAL INSTR

WRIGHTS LANE SYNTHES USA PRODUCTS LLC T-HANDLE W/QUICK-COUPL; MISC ORTHO SURGICAL INSTR
Model Number 351.15
Medical Device Problem Code Component Missing (2306)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date, during a routine inspection, two (2) depth gauge for 2.0mm and 2.4mm screws tip were bent and loose, one (1) periosteal elevator 6mm curved blade round edge handle was cracking, one (1) screwdriver blade with holding sleeve short driver gets stuck in the holder, one (1) torque limiting attachment has a missing tip, one (1) trigger handle/ cable cutter has a missing piece in the handle, and one (1) t-handle would not go back/ stay together, likely missing piece.There was no patient involvement.This report is for one (1) t-handle w/quick-coupl.This is report 2 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Additional narrative: t-handle w/quick-coupl was received at us cq.Upon visual inspection at cq, it is observed that the components of the device were fell apart and received disassembled condition.The component, pin is missing from the assembly.The rest of the device shows normal wear which would not contribute to the complaint condition.Thus, the complaint is being confirmed.Dimensional inspection is not required as the device was found to be missing component, pin during visual inspection.Functional inspection of the device cannot be performed at cq, due to the received disassembled condition of the device.No design issues were found which can contribute to this complaint condition.A visual inspection, and document/specification review were performed as part of this investigation.The complaint device was unable to assemble and missing a component from the assembly, thus confirming the complaint.While a definitive root cause cannot be determined for the reported condition, it is possible that the component might have got misplaced during sterile processing.No product design or manufacturing issues were identified, and no new malfunctions were identified either.Based upon these results, no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history lot, part: 351.150, lot: 2132112, manufacturing site: (b)(4), release to warehouse date: (b)(6)2005.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
T-HANDLE W/QUICK-COUPL
Common Device Name
MISC ORTHO SURGICAL INSTR
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key9238280
Report Number2939274-2019-61747
Device Sequence Number1935534
Product Code LXH
UDI-Device Identifier10886982193728
UDI-Public(01)10886982193728
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number351.15
Device Catalogue Number351.150-US
Device Lot Number2132112
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/21/2019
Initial Date Received by Manufacturer 10/08/2019
Supplement Date Received by Manufacturer11/07/2019
11/08/2019
Initial Report FDA Received Date10/25/2019
Supplement Report FDA Received Date11/27/2019
12/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1